MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT
Catalog Number MC1416
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 11/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided kidney biopsy procedure through normal density tissue, the cannula of the device allegedly failed to fire.No coaxial was used.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one maxcore biopsy device was received for evaluation.During visual evaluation, the device appeared to have blood residue throughout the cannula and the device was returned half primed, leaving the sample notch exposed.Due to the condition of the device functional testing was not performed.Therefore, the investigation is inconclusive for the reported failure to fire as the functional testing was performed due to the condition of the received device.A definitive root cause for the reported failure to fire issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MAXCORE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19446304
Report Number2020394-2024-00742
Device Sequence Number16963522
Product Code KNW
UDI-Device Identifier00801741084430
UDI-Public(01)00801741084430
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberMC1416
Device Lot NumberREGZ1304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown